Alert archive / Montana / Special Weather Statements in 2021
Special Weather Statement, NWS Missoula, MT
NWS Missoula, MT issued this special weather statement at Jul 1, 2021, 6:52 PM MDT for Lake County, Montana. It was in force for 38 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 1, 2021, 6:52 PM MDT (00:52 UTC)
- Expired
- Jul 1, 2021, 7:30 PM MDT
- In force
- 38 min
- Issued by
- NWS Missoula, MT
County Lake County, MT
The radar
The Missoula radar (KMSX), 84 km from the middle of the area, began a volume at 00:56 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Spokane, WA (KOTX), launched 00:00Z, 0.9 hours before the alert went out and 152 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3093 m above ground
- 0-6 km bulk shear
- 9 kt
- 0-1 km storm-relative helicity
- 2 m²/s²
- 0-3 km storm-relative helicity
- -2 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
343 WWUS85 KMSO 020052 SPSMSO Special Weather Statement National Weather Service Missoula MT 652 PM MDT Thu Jul 1 2021 MTZ003-020130- Flathead/Mission Valleys MT- 652 PM MDT Thu Jul 1 2021 ...SIGNIFICANT WEATHER ADVISORY FOR WEST CENTRAL LAKE COUNTY UNTIL 730 PM MDT... At 652 PM MDT, Doppler radar was tracking a strong thunderstorm 7 miles southwest of Big Arm, or 11 miles west of Polson. this storm was nearly stationary. Winds in excess of 30 mph will be possible with this storm. Locations impacted include... Big Arm and Elmo. PRECAUTIONARY/PREPAREDNESS ACTIONS... Torrential rainfall is also occurring with this storm, and may lead to localized flooding. Do not drive your vehicle through flooded roadways. && LAT...LON 4771 11446 4781 11447 4785 11426 4769 11422 TIME...MOT...LOC 0052Z 260DEG 1KT 4774 11440 $$
What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Missoula, MT wrote its last area forecast discussion before this special weather statement went out at Jul 1, 3:37 AM MDT, 15 hours 15 minutes earlier.
Area forecast discussion, Jul 1, 3:37 AM MDT, 15 hours 15 minutes before
Area Forecast Discussion
National Weather Service Missoula MT
337 AM MDT Thu Jul 1 2021
.DISCUSSION...High confidence exists for near record to record
heat to continue through the upcoming holiday weekend. Valley
areas in western Montana and Lemhi County, ID will continue to see
highs reach into the mid to upper-90s, while lower elevations in
the Lower Hells Canyon/Salmon River and Orofino regions will see
highs continue to soar above the century mark. As you plan
activities this upcoming weekend, remember to stay hydrated, take
frequent breaks from the daytime sun, seek out air conditioned
spaces, and do NOT leave pets/children/elderly in an automobile.
For additional information on heat safety, please visit
weather.gov/safety/heat
Showers and thunderstorms will develop across much of the
Northern Rockies this afternoon and evening. Thunderstorms will
initiate across Lemhi County, ID, southern portions of the
Clearwater Mountains, and southwest Montana during the early
afternoon hours and will move northward into the rest of western
Montana and north central Idaho during the late afternoon and
early evening hours. A lack of vertical wind shear will favor
pulse thunderstorms. Typically, the primary pulse storm threats
include: gusty outflow winds, brief heavy downpours, small hail,
and cloud-to-ground lightning. A mix of dry and wet thunderstorms
is expected this afternoon and evening. Wet thunderstorms are
favored across north-central Idaho and northwest Montana near the
Idaho Panhandle, where deeper moisture will be present.
Another round of showers and thunderstorms will develop Friday.
Recent trends suggest storm coverage will once again develop
across entire forecast area.
Model ensemble guidance continues to suggest hot and dry weather
this weekend through early next week. High temperatures will
continue to run 10-15 degrees above normal. Little to any chance
exists for a widespread soaking rain during the next 6-10 days.
In fact, the Climate Prediction Center gives the Northern Rockies
a 80% chance of above normal temperatures and a 50% chance for
below normal precipitation.
Elevated fire weather conditions are possible Tuesday into
Wednesday next week. Guidance suggests a shortwave trough will
swing through British Columbia, acting to flatten the upper level
ridge. Hot, dry, and breezy winds would develop under this
pattern. This bears watching given the recent period of
exceptionally hot and dry weather. /Lukinbeal
&&
.AVIATION...Near record to record heat will continue to bring
density altitude impacts across the Northern Rockies airspace
today. Showers and thunderstorms will initiate across southwest
Montana, Lemhi County, ID and southern portions of Idaho County,
ID from 01/1800Z to 01/2000Z. Showers and storms will track
northward through the evening hours, impacting KMSO from 01/2200Z
to 02/0100Z and GPI from 02/0000Z to 02/0400Z. Thunderstorms will
be capable of producing erratic outflow winds in excess of 35
knots, particularly across west-central and southwest Montana.
Temporary visibility reductions down to 2SM are also possible,
particularly across north-central Idaho, where deeper moisture
will be present. /Lukinbeal
&&
.MSO WATCHES/WARNINGS/ADVISORIES...
MT...Heat Advisory until 8 PM MDT this evening Bitterroot/Sapphire
Mountains...Missoula/Bitterroot Valleys...Potomac/Seeley
Lake Region.
Excessive Heat Warning until 8 PM MDT this evening
Kootenai/Cabinet Region...Lower Clark Fork Region.
Heat Advisory until 8 PM MDT this evening Flathead/Mission
Valleys...West Glacier Region.
ID...Heat Advisory until 8 PM MDT this evening Eastern Lemhi
County...Western Lemhi County.
Excessive Heat Warning until 7 PM PDT this evening Northern
Clearwater Mountains...Southern Clearwater Mountains.
Excessive Heat Warning until 7 PM PDT this evening Lower Hells
Canyon/Salmon River Region...Orofino/Grangeville Region.
&&In the hours before
Special weather statement, Jul 1, 5:41 PM MDT, 1 hour 11 minutes before
Special Weather Statement
National Weather Service Missoula MT
441 PM PDT Thu Jul 1 2021
IDZ006>008-020030-
Southern Clearwater Mountains ID-
Lower Hells Canyon/Salmon River Region ID-
Orofino/Grangeville Region ID-
441 PM PDT Thu Jul 1 2021
...SIGNIFICANT WEATHER ADVISORY FOR WEST CENTRAL IDAHO COUNTY UNTIL
530 PM PDT...
At 440 PM PDT, Doppler radar was tracking a strong thunderstorm 8
miles west of Grangeville, moving northeast at 20 mph.
Half inch hail and winds in excess of 30 mph will be possible with
this storm.
Locations impacted include...
Grangeville, Cottonwood, Canfield, Winona, Keuterville, Harpster and
Fenn.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 4585 11669 4617 11630 4615 11620 4620 11616
4592 11578 4574 11653
TIME...MOT...LOC 2340Z 232DEG 18KT 4594 11630Special weather statement, Jul 1, 5:42 PM MDT, 1 hour 10 minutes before
Special Weather Statement National Weather Service Missoula MT 542 PM MDT Thu Jul 1 2021 MTZ003>006-043-020030- Flathead/Mission Valleys MT-Bitterroot/Sapphire Mountains MT- Missoula/Bitterroot Valleys MT-Lower Clark Fork Region MT- Potomac/Seeley Lake Region MT- 542 PM MDT Thu Jul 1 2021 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTH CENTRAL LAKE...SOUTHEASTERN MISSOULA...SOUTHEASTERN SANDERS...NORTH CENTRAL GRANITE AND NORTHWESTERN POWELL COUNTIES UNTIL 630 PM MDT... At 541 PM MDT, Doppler radar was tracking a strong thunderstorm over Bonner-West Riverside, or 8 miles east of Missoula, moving north at 35 mph. Winds in excess of 40 mph will be possible with this storm. Lowered visibility with blowing dust is expected. Locations impacted include... Missoula, Bonner-West Riverside, Arlee, Seeley Lake, East Missoula, Evaro, Potomac, Greenough, Twin Creeks, Clinton and Turah. LAT...LON 4676 11337 4674 11403 4724 11421 4727 11345 TIME...MOT...LOC 2341Z 166DEG 29KT 4684 11386
Special weather statement, Jul 1, 6:23 PM MDT, 29 minutes before
Special Weather Statement National Weather Service Missoula MT 523 PM PDT Thu Jul 1 2021 IDZ006>008-020115- Southern Clearwater Mountains ID- Lower Hells Canyon/Salmon River Region ID- Orofino/Grangeville Region ID- 523 PM PDT Thu Jul 1 2021 ...SIGNIFICANT WEATHER ADVISORY FOR WEST CENTRAL IDAHO COUNTY UNTIL 615 PM PDT... At 523 PM PDT, Doppler radar was tracking a strong thunderstorm over Grangeville, moving east at 20 mph. Nickel size hail and winds in excess of 40 mph will be possible with this storm. Locations impacted include... Grangeville and Harpster. PRECAUTIONARY/PREPAREDNESS ACTIONS... Torrential rainfall is also occurring with this storm, and may lead to localized flooding. Do not drive your vehicle through flooded roadways. This storm may intensify, so be certain to monitor local radio stations and available television stations for additional information and possible warnings from the National Weather Service. && LAT...LON 4580 11618 4591 11631 4610 11601 4588 11571 TIME...MOT...LOC 0023Z 248DEG 15KT 4590 11614
Special weather statement, Jul 1, 6:31 PM MDT, 21 minutes before
Special Weather Statement
National Weather Service Missoula MT
631 PM MDT Thu Jul 1 2021
MTZ002>004-043-020115-
Flathead/Mission Valleys MT-West Glacier Region MT-
Lower Clark Fork Region MT-Potomac/Seeley Lake Region MT-
631 PM MDT Thu Jul 1 2021
...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL LAKE AND SOUTHEASTERN
SANDERS COUNTIES UNTIL 715 PM MDT...
At 631 PM MDT, Doppler radar was tracking a strong thunderstorm over
St. Ignatius, or 26 miles south of Polson, moving north at 35 mph.
Wind gusts up to 50 mph will be possible with this storm.
Locations impacted include...
Polson, Ravalli, Ronan, St. Ignatius, Pablo, Jette, Turtle Lake,
Kings Point, Rocky Point, Old Agency, Kerr, Dixon, Allentown, Moiese,
Kicking Horse, Round Butte, Charlo, Fort Connah and Finley Point.
LAT...LON 4760 11402 4730 11400 4727 11406 4727 11415
4723 11444 4771 11460 4779 11401
TIME...MOT...LOC 0031Z 166DEG 29KT 4731 11412Special weather statement, Jul 1, 6:42 PM MDT, 10 minutes before
Special Weather Statement National Weather Service Missoula MT 642 PM MDT Thu Jul 1 2021 MTZ001-003-020115- Flathead/Mission Valleys MT-Kootenai/Cabinet Region MT- 642 PM MDT Thu Jul 1 2021 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN LAKE...EAST CENTRAL SANDERS AND SOUTHERN FLATHEAD COUNTIES UNTIL 715 PM MDT... At 641 PM MDT, Doppler radar was tracking a strong thunderstorm 18 miles northeast of Plains, or 25 miles west of Polson. this storm was nearly stationary. Winds in excess of 40 mph will be possible with this storm. Locations impacted include... Niarada and Lonepine. PRECAUTIONARY/PREPAREDNESS ACTIONS... Torrential rainfall is also occurring with this storm, and may lead to localized flooding. Do not drive your vehicle through flooded roadways. && LAT...LON 4767 11482 4778 11486 4788 11450 4766 11445 TIME...MOT...LOC 0041Z 260DEG 1KT 4770 11470
Special weather statement, Jul 1, 6:52 PM MDT, 0 minutes before
Special Weather Statement National Weather Service Missoula MT 652 PM MDT Thu Jul 1 2021 MTZ003-020130- Flathead/Mission Valleys MT- 652 PM MDT Thu Jul 1 2021 ...SIGNIFICANT WEATHER ADVISORY FOR WEST CENTRAL LAKE COUNTY UNTIL 730 PM MDT... At 652 PM MDT, Doppler radar was tracking a strong thunderstorm 7 miles southwest of Big Arm, or 11 miles west of Polson. this storm was nearly stationary. Winds in excess of 30 mph will be possible with this storm. Locations impacted include... Big Arm and Elmo. PRECAUTIONARY/PREPAREDNESS ACTIONS... Torrential rainfall is also occurring with this storm, and may lead to localized flooding. Do not drive your vehicle through flooded roadways. && LAT...LON 4771 11446 4781 11447 4785 11426 4769 11422 TIME...MOT...LOC 0052Z 260DEG 1KT 4774 11440
The office that day
Everything else NWS Missoula, MT issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 1, 6:31 PM MDT | Special Weather Statement | MSO | Lake | 44 min |
| Jul 1, 6:42 PM MDT | Special Weather Statement | MSO | Sanders | 33 min |
| Jul 1, 7:30 PM MDT | Special Weather Statement | MSO | Lake | 30 min |
| Jul 1, 7:42 PM MDT | Special Weather Statement | MSO | Lake | 33 min |
| Jul 1, 7:43 PM MDT | Special Weather Statement | MSO | Mineral | 47 min |
| Jul 1, 8:41 PM MDT | Special Weather Statement | MSO | Flathead | 49 min |
| Jul 1, 6:23 PM MDT | Special Weather Statement | MSO | Idaho | 52 min |
Nearby
Special Weather Statements in Montana, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.